|Skipped a dose !
Dec 15, 1999
Hi! and by the way, thanks for a wonderful forum! My question is: I have been taking Zerit, Epivir and Sustiva for 6 weeks now. I seem to be responding very well to therapy, although not undetectable yet. I know it takes more than 6 weeks to get down to undetectable, so I will patiently wait. However, a few days ago, I left in a hurry from my house and forgot to take my morning Zerit and Epivir (Sustiva is once a day, at night). By the time I returned home, it had been about 27-28 hours since my last dose of Zerit and Epivir. Did I compromise the chances of this combination to get me down to undetectable? What is a sfe time limit of unintentional 'drug holiday'? I am sure it varies from drug to drug, but specifically for d4T and 3TC? is the virus able to develop resistance THAT fast? Prior to this, I was therapy-naive.
Response from Dr. Pavia
You are probably fine. It takes quite a while to develop resistance to d4T. While resistance develops more quickly for 3TC, a single missed dose, particularly while you have plenty of sustiva in your blood stream is very unlikely to cause any problems. 3TC has a fairly long half life, so you will still have some around for 24 hours.
It is great that you are trying to be compulsive and that you are worried about a missed dose, but you are doing a good job.
One trick is to use any time you miss a dose as a chance to find a way to avoid the problem in the future. Forget drugs in the morning - consider keeping one extra dose in your desk. Sometimes forget to pack them on trips - prepack a few days worth in a pill dispenser in your toilet kit. You get the idea, just think about fail safe methods for backup on the normal human mistakes. Good luck
high eosinophil count and rash
Total Lymphocyte Count Vs. CD4 Lymphocyte count
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.